Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 28, 2014, 10:15:21 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 636421
  • Total Topics: 48301
  • Online Today: 258
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Without Atripla for 5 days  (Read 1838 times)

0 Members and 1 Guest are viewing this topic.

Offline concerned mum

  • member
  • Posts: 2
Without Atripla for 5 days
« on: October 26, 2011, 10:50:22 AM »
My son has been without his medication for 5 days now & is very sick. Sweating, vomiting, sores in his mouth etc.. Due to cash flow problems he can't get it now.
What is the danger in going without the meds for this period? Urgent please reply asap.

Offline aztecan

  • Member
  • Posts: 5,394
  • 29 years positive, 57 years a pain in the butt
Re: Without Atripla for 5 days
« Reply #1 on: October 26, 2011, 11:08:18 AM »
Simply stopping his Atripla shouldn't have caused this, so it is possible there is something else wrong.

I would recommend he see a doctor ASAP.

You mention meds aren't available because of cash flow problems. Where abouts do you live?

I ask because there may be assistance programs that can help.

Also, the maker of Atripla has an assistance program. It would be worth checking out. Here is the link.

http://www.atripla.com/copay-assistance.aspx

HUGS,

Mark
« Last Edit: October 26, 2011, 11:11:37 AM by aztecan »
"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

Offline concerned mum

  • member
  • Posts: 2
Re: Without Atripla for 5 days
« Reply #2 on: October 26, 2011, 11:17:13 AM »
Hi Mark

thanks for the reply. I'm in Pretoria South Africa. He is 18 & i'm single mum of 4. He was at the clinic this morning & all they said was he is to get back on the meds asap. I will check the website out & beg for help anyway I can.

thank you again.

Offline 47DegreesNorth

  • Member
  • Posts: 22
Re: Without Atripla for 5 days
« Reply #3 on: October 31, 2011, 02:33:15 AM »
Im so sorry, please update us. Let us know how he is doing.
I am sending positive thoughts your way.

Offline John2038

  • Member
  • Posts: 1,529
  • Happiness is a journey, not a destination.
    • HIV Research News (Twitter)
Re: Without Atripla for 5 days
« Reply #4 on: November 28, 2011, 05:11:11 AM »
Hi concerned_mum

Should this happen again, please contact the helpdesk of the Pretoria Public Hospital (The Steve Biko Academic Hospital): 012 354 1597 (8:00 to 15:30).

They will provide you meds supply for 3 months and you can have access to them with or without ID book, for free.

I would have been able to assist you, but fact is it's a bit late now (just saw ur message, sorry) and about to travel.

I have been taking care of many poz here, and I must say, it's a constent concerns (adherence), especially with those living in the townships for various reasons.

The most important from now, is full adherence with the next combo, assuming failure with this one.
You also have to go to the clinic as early as 6am if you can't spend ur day there.
Please do so when you still have enough meds for enough time. 2-3 weeks sounds good.

Official RSA guidelines says cd4<200, but also you will get the treatment also if ur son is willing, no matter his count (this is part of the guidelines recommendations).

You may want to get an appointment with Dr. Rossouw.

Best
John

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.